Doctor insights on:
What Is The Highest Dosage Of Antihistamine That One Person Can Take At One Time
Antihistamines: Safety of high dose medications is often unknown. Our experience comes from case reports of persons who intentionally or accidentally consumed unusually excessive quantities. When Claritin (loratadine) was first investigated, safety studies were done at 40 mg (4 times the current recommended dose). We take 10 mg because effectiveness is not significantly different between 10 mg and 40mg. ...Read moreSee 1 more doctor answer
Unclear: Different antihistamines have different potencies. 10 mg of Zyrtec is equivalent to 180mg of Allegra (fexofenadine). Mg doseage as in all medicines are drug specific. In regard to toxic levels, each has it's own known limit. However too much antihistamine can lead to deadly arrythmias/ Please use the recommended dose. ...Read more
Can you take generic multi symptom night time medicine with night time Thera-Flu? I don't usually get drowsy from just one dose of antihistamine. I have adhd so it's hard for me to get sleepy from that. So is it okay to take both?
No: Those preparations contain multiple drugs similar to thera-flu, the problem isn't with antihistamines only, other components could interact, or interact with whatever medicines you are on or if you are under treatment for adhd, please consult your doctor and read the labels carefully, good that you asked , always exercise caution with multiple medications, ...Read more
Would I benefit from imatrex as to just taking tylenol for my migraines? Usually behind one eye, zig zag around eyes, nauseated, throwing up at times. Can not take antihistamines, or OTC cough meds. gives me heart palpatations. Although I do use Alaway an
Any recommended: Dosage of any OTC antihistamine, either first or second generation, will be effective, more important though is avoidance of re-exposure to the offending food till problem is sorted out. Keep antihistamine handy for accidental exposure, if severe reaction, keep epipen (epinephrine) handy too, see your doctor/allergist if the problem is bothersome, best wishes ...Read more
I know it is not recommended to take more than one antihistamine pill per 24 hours, but some only last ~8 hours. Which ones lasts for 24 hrs?
Xyzal (levocetirizine) and Clarinex: From experience some of the newer antihistamines such as Xyzal (levocetirizine) and Clarinex seem to be effective for longer time periods. Most antihistamines however peak in effectiveness in the first few hours and start to wear off after 12-15 hours. ...Read more